Alert archive / Nevada / High Wind Warnings in 2026

High Wind Warning 1, NWS Elko, NV

March 13, 2026Elko County, White Pine County, Nevada

NWS Elko, NV issued this high wind warning at Mar 13, 2026, 10:06 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 14, 2026, 11:00 AM PDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2026, 10:06 AM PDT (17:06 UTC)
In effect from
Mar 14, 2026, 11:00 AM PDT
Expired
Mar 14, 2026, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 1:03 PM PDTNON-TSTM WND GST 575 Sw Ruby Valley, NVMesonet station RBVN2 Ruby Valley RAWS, Elevation 6891 Feet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3518 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS75 KLKN 131706
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1006 AM PDT Fri Mar 13 2026

NVZ031-033-034-039-140115-
/O.UPG.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
/O.NEW.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Ruby Lake, West Wendover, Jarbidge, Gibbs
Ranch, Oasis, Mountain City, Tuscarora, Owyhee, Charleston, and
Midas
1006 AM PDT Fri Mar 13 2026

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 11 AM to 11 PM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-140115-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Lamoille, Lee, Elko, Winnemucca, Cherry
Creek, Ely Airport, Ryndon, South Fork, Dunphy, Battle Mountain,
Diamond Valley, Eureka Airport, Emigrant Pass, Palisade, Preston,
Beowawe, McGill, Manhattan, Ruth, Ely, Valmy, Crescent Valley,
Grass Valley, Round Mountain, Jiggs, Golconda, Pinto Summit,
Argenta, Dufferena, Hickison Summit, Tonopah, Spring Creek,
Eureka, Garden Pass, and Lund
1006 AM PDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
5 follow-up statements
495 
WWUS75 KLKN 140114
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
614 PM PDT Fri Mar 13 2026

NVZ031-033-034-039-141800-
/O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Mountain City, Tuscarora, Jarbidge,
Owyhee, West Wendover, Midas, Charleston, Gibbs Ranch, Ruby Lake,
and Oasis
614 PM PDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 11 AM to 11 PM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-141800-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Ely, Lamoille, McGill, Elko, Valmy,
Ryndon, Spring Creek, South Fork, Eureka, Crescent Valley, Cherry
Creek, Beowawe, Dunphy, Argenta, Pinto Summit, Preston, Lund,
Golconda, Lee, Battle Mountain, Winnemucca, Diamond Valley, Grass
Valley, Ruth, Eureka Airport, Emigrant Pass, Dufferena, Garden
Pass, Jiggs, Manhattan, Tonopah, Hickison Summit, Round Mountain,
Palisade, and Ely Airport
614 PM PDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

98
620 
WWUS75 KLKN 140742
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1242 AM PDT Sat Mar 14 2026

NVZ031-033-034-039-142200-
/O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Midas, Mountain City, Owyhee, Oasis,
Gibbs Ranch, Jarbidge, Charleston, West Wendover, Ruby Lake, and
Tuscarora
1242 AM PDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 
PM PDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-142200-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Lund, Lee, Lamoille, McGill, Ryndon,
Diamond Valley, Pinto Summit, South Fork, Eureka Airport, Garden
Pass, Golconda, Manhattan, Ely Airport, Hickison Summit, Grass
Valley, Dunphy, Eureka, Tonopah, Dufferena, Emigrant Pass,
Crescent Valley, Cherry Creek, Argenta, Winnemucca, Preston,
Battle Mountain, Elko, Ely, Spring Creek, Palisade, Beowawe,
Jiggs, Round Mountain, Valmy, and Ruth
1242 AM PDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96
030 
WWUS75 KLKN 142245
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
345 PM PDT Sat Mar 14 2026

NVZ031-033-034-039-150600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Owyhee, Charleston, Ruby Lake, Mountain
City, Oasis, West Wendover, Jarbidge, Tuscarora, Midas, and Gibbs
Ranch
345 PM PDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-150300-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Ely Airport, Eureka, Diamond Valley,
Ruth, Preston, Eureka Airport, Emigrant Pass, Argenta, South
Fork, Dufferena, Golconda, Elko, Winnemucca, Ryndon, Valmy, Pinto
Summit, Spring Creek, Dunphy, McGill, Grass Valley, Cherry Creek,
Round Mountain, Hickison Summit, Tonopah, Garden Pass, Crescent
Valley, Lund, Lamoille, Palisade, Battle Mountain, Ely, Beowawe,
Jiggs, Manhattan, and Lee
345 PM PDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
030 
WWUS75 KLKN 150253
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
753 PM PDT Sat Mar 14 2026

NVZ030-035>038-040-150400-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Eureka, Spring Creek, Ely Airport,
Palisade, Ryndon, McGill, Grass Valley, Jiggs, South Fork,
Emigrant Pass, Tonopah, Pinto Summit, Golconda, Dunphy, Hickison
Summit, Elko, Argenta, Ely, Winnemucca, Valmy, Beowawe,
Manhattan, Lund, Ruth, Eureka Airport, Crescent Valley, Diamond
Valley, Lee, Lamoille, Dufferena, Round Mountain, Preston, Battle
Mountain, Garden Pass, and Cherry Creek
753 PM PDT Sat Mar 14 2026

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds are expected to remain breezy through the evening and 
overnight tonight, however they have dropped below advisory levels 
and therefore the wind advisory will be allowed to expire on time. 
The exception is for northeastern portions of Elko County, A High 
Wind Warning remains in effect for a few more hours as winds here 
remain stronger.

$$

NVZ031-033-034-039-150600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Gibbs Ranch, Jarbidge, Midas, Owyhee,
Ruby Lake, Oasis, West Wendover, Charleston, Mountain City, and
Tuscarora
753 PM PDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

98
754 
WWUS75 KLKN 150541
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1041 PM PDT Sat Mar 14 2026

NVZ031-033-034-039-150645-
/O.EXP.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Mountain City, Ruby Lake, Gibbs Ranch,
Midas, Charleston, Jarbidge, Oasis, Owyhee, Tuscarora, and West
Wendover
1041 PM PDT Sat Mar 14 2026

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Wind gusts have subsided below both Advisory and Warning criteria 
this evening. As such the High Wind Warning will be allowed to 
expire on time at 11 PM PDT. Motorists should remain alert the rest 
of this evening and into the early overnight hours as wind gusts of 
30 to 45 mph may linger, especially over summits and higher terrain, 
as well as locations on the eastern slopes of mountains and in areas 
such as West Wendover where Northwesterly winds are known to channel.

$$

96

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Mar 13, 1:38 AM PDT, 8 hours 28 minutes earlier. Its key messages:

  • * Warming temperature trend with breezy to windy conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend. * Strong gusty winds Saturday
Area forecast discussion, Mar 13, 1:38 AM PDT, 8 hours 28 minutes before
Area Forecast Discussion
National Weather Service Elko NV
138 AM PDT Fri Mar 13 2026

.KEY MESSAGES...

* Warming temperature trend with breezy to windy conditions will
  continue through next week.

* Near record high temperatures across the region into next week.

* A weak weather system clips over northern Nevada this weekend.

* Strong gusty winds Saturday

&&

.UPDATE...
Issued at 135 AM PDT Fri Mar 13 2026

Forecasts of high winds Saturday and warmer temperatures next week
is still on track. No changes to forecast or grids is needed at
this time.

&&

.DISCUSSION...
(Today through next Friday)

WEATHER PATTERN OVERVIEW: Northwesterly flow over Nevada will
continue into the weekend as a long wave trough over the Great
Lakes extending into the northwest keeps an upper ridge across
the eastern Pacific. These systems are tightening the weather
gradients overhead which is producing breezy to windy conditions
over the region.

Friday, warmer temperatures persist with highs in the 60s to 70s,
however winds are expected to be lighter from the west with
speeds up to 10-15 mph across northern Nevada, gusts as high as
20-25 mph.

Saturday, models are showing the high pressure ridge over the
Pacific to weaken, allowing a weak weather system to clip northern
Nevada. Chances for precipitation increase up to 45-60% along the
northern state border, amounts remain low at this time with areas
seeing only up to 0.01 inches of rain. The main concern with this
weather system is the tightening of weather gradients that will
produce strong northwesterly winds across the region. Across central
Nevada and Humboldt County further from the tighter pressure
gradient, winds will increase to 20-30 mph with gusts as high as
45 mph prompting a Wind Advisory. Across northeastern Elko County,
the pressure gradient is forecast to be much stronger as low
pressure undergoes rapid intensification across Wyoming and into
western Nebraska. Thus, winds will be stronger here, especially
along passes and summits on I-80 and US 93 in Elko County up to
25-35 mph, with a 50-60% chance of seeing wind gusts up to 60 mph.
High Wind Watch has been issued for most of northern and eastern
Elko County.

Sunday and into next week, the weak upper trough will push east
with the high pressure ridge over the Pacific strengthening and
moving across the western CONUS, leaving dry and calm weather
conditions over Nevada. With the system moving in, it will also
brings in unseasonably warm temperatures with 80-90% chance high
temperatures will break into new records through the week, both
daily and for the month of March. Models show the high pressure
ridge is expected to last into next Saturday.

FORECAST CONFIDENCE & DEVIATIONS: High confidence of a weak
weather system Saturday, producing strong gusty winds, prompting a
Wind Advisory and High Wind Watch. High confidence of warming
temperature trends into next week with near record temperatures.
Adjust wind grids in NBM 90th percentile to better reflect recent
wind events.

&&

.AVIATION...

Dry with VFR conditions expected at all terminals over the next
24 hours. Breezy conditions Friday afternoon at KWMC and KEKO
with SW winds around 15kts gusting to 25kts.

&&

.LKN Watches/Warnings/Advisories...
Wind Advisory from 11 AM to 8 PM PDT Saturday NVZ030-035>038-040.

High Wind Watch from Saturday morning through Saturday evening
NVZ031-033-034-039.

&&

UPDATE...99
DISCUSSION...97
AVIATION...96

Nearby

High Wind Warnings in Nevada, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.